Alert archive / New Mexico / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Mar 12, 2006, 12:04 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 12:04 PM MST (19:04 UTC)
- Expired
- Mar 12, 2006, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KABQ 121904 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1204 PM MST SUN MAR 12 2006 NMZ002>004-122200- /O.EXP.KABQ.WS.W.0001.000000T0000Z-060312T1900Z/ /O.NEW.KABQ.WS.W.0002.060312T1904Z-060312T2200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... RED RIVER/TAOS/SANTA FE 1204 PM MST SUN MAR 12 2006 ...WINTER STORM WARNING HAS EXPIRED... ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SNOW WILL CONTINUE INTO THE EARLY AFTERNOON HOURS. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. LOCALLY HIGHER AMOUNTS ABOVE 7500 FEET...ON SOUTHWEST TO WEST FACING SLOPES...AND ALONG THE COLORADO BORDER. STRONG GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ001-008-014-122015- /O.EXP.KABQ.WS.W.0001.000000T0000Z-060312T1900Z/ NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD 1204 PM MST SUN MAR 12 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ NMZ009-010-015-122015- /O.EXP.KABQ.WW.Y.0008.000000T0000Z-060312T1900Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... SOCORRO 1204 PM MST SUN MAR 12 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ 16
1 follow-up statement
000 WWUS45 KABQ 122200 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST SUN MAR 12 2006 NMZ002>004-122300- /O.EXP.KABQ.WS.W.0002.000000T0000Z-060312T2200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... RED RIVER/TAOS/SANTA FE 300 PM MST SUN MAR 12 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ 16
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 10:54 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 12, 10:54 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1054 AM MST SUN MAR 12 2006 .UPDATE...SNOW BEGINNING TO DIMINISH FROM WEST TO EAST ACROSS THE AREA. HAVE DECIDED TO ALLOW THE WINTER STORM WARNINGS TO EXPIRE ACROSS THE EAST...AS WELL AS ALLOWING THE WINTER WEATHER ADVISORIES ACROSS THE LOWER AND MIDDLE RIO GRANDE VALLEY AND SANDIA MANZANO MOUNTAINS TO EXPIRE. WILL EXTEND THE WINTER STORM WARNING UNTIL 3 PM FOR THE NORTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...AND THE UPPER RIO GRANDE VALLEY. NEEDED TO ISSUE THE WIND ADVISORY A LITTLE FURTHER WEST INTO THE CENTRAL VALLEYS OF THE RIO GRANDE SINCE ALBUQUERQUE IS ALREADY MEETING WND ADVY CRITERIA. ZONES AND NPW WILL BE OUT SHORTLY...THE WSW WILL BE ISSUED AT NOON. WILL ALSO ISSUE AN SPS AT NOON TO DISCUSS BLOWING AND DRIFTING SNOW ACROSS THE PREVIOUS WINTER WARNING AND ADVISORY AREAS. 16 && .PREV DISCUSSION...300 AM MST SUN MAR 12 2006. STRONGEST WINDS AOB MOUNTAIN TOP LEVEL CROSS THE SOUTHEAST AND EAST CENTRAL AREAS BEFORE MIDDAY...THEN DIMINISH. HOWEVER...SURFACE GRADIENT STRENGTHENS CONSIDERABLY MIDMORNING AND INTO THE AFTERNOON. WITH A FORECAST 100 KT JET AT H5 DURING THE MORNING HOURS...THERE MAY BE ISOLATED SPOTS THAT HIT HIGH WIND CRITERIA...BUT BEST MIXING AND STRONGER WINDS DON/T APPEAR TO COINCIDE IN THE FORECAST SOUNDINGS. PREFER MAV MOS WINDS TO MET ATTM WHICH DO INDICATE STRONGEST WINDS ALONG EASTERN BORDER AND MOST LIKELY IN ASSOCIATION WITH FRONTAL BOUNDARY. CLOUDS...OR LACK OF...MAY ALSO BE A FACTOR. IN ANY CASE...WILL MAKE SOME ADJUSTMENTS TO WIND ADVISORY FOR TODAY. WILL DELAY STARTING TIME UNTIL 800 AM AND WILL REMOVE ZONES 4 AND 10 WHICH ARE COVERED BY A WINTER STORM WARNING AND WINTER WEATHER ADVISORY RESPECTIVELY. WILL MENTION POSSIBILITY OF GUSTY WINDS IN THE WSW PRODUCT FOR THESE AREAS. IN PORTIONS OF THE EAST...LOW DEWPOINTS MAY REQUIRE CONSIDERATION OF RED FLAG WARNING...WHICH MAY BE ISSUED FOR NORTHEAST...EAST CENTRAL AND SOUTHEAST PRIOR TO 8 AM. MODELS PREDICT SNOW TO START WINDING DOWN DURING THE AFTERNOON. DON/T PLAN ON MAKING MUCH IN THE WAY OF CHANGES TO WINTER WEATHER HIGHLIGHTS. WILL ALLOW INCOMING SHIFT TO EXTEND ANY IN TIME OR DOWNGRADE ONES THAT MAY REQUIRE IT DUE TO ONGOING CONDITIONS. A BIT STRONGER WAVE SHOWN BY THE GFS PASSING THROUGH ON WEDNESDAY WOULD RESULT IN BREEZY TO WINDY CONDITIONS NORTH AND EAST IN THE AFTERNOON. SLIGHT CHANCE POPS OVER NORTHERN MOUNTAINS STILL VALID. GFS INDICATES A FEW HUNDRETHS OF AN INCH OF PCPN IN ISOLD AREAS SOUTHCENTRAL MTNS BUT DON/T SEE MUCH SUPPORT FOR IT RIGHT NOW. RIDGE ALOFT BUILDS THURSDAY. RETURN FLOW MAY BECOME ESTABLISHED FRIDAY AS SOUTHWESTERLIES ALOFT INCREASE IN ADVANCE OF WEST COAST TROUGH. NO CHANGES TO THE SMALL POPS IN THE EAST CENTRAL AND SOUTHEAST FRIDAY NIGHT OR THE SLIGHT CHANCES OVER THE NORTH AND EAST SATURDAY AS THE TROUGH MOVES INTO THE GREAT BASIN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 19 41 18 / 50 20 10 0 GALLUP.......................... 30 11 38 8 / 80 20 10 0 GRANTS.......................... 32 13 41 12 / 80 20 5 0 GLENWOOD........................ 47 19 53 19 / 70 5 5 0 CHAMA........................... 28 8 33 4 / 100 30 20 5 LOS ALAMOS...................... 34 16 39 18 / 60 10 5 0 RED RIVER....................... 27 7 29 2 / 70 30 10 5 TAOS............................ 32 12 37 8 / 60 10 10 0 SANTA FE........................ 35 16 40 14 / 50 5 5 0 SANTA FE AIRPORT................ 39 18 42 17 / 50 5 5 0 ESPANOLA........................ 42 17 43 12 / 60 10 5 0 ALBUQUERQUE HEIGHTS............. 44 25 47 27 / 40 5 5 0 ALBUQUERQUE VALLEY.............. 45 19 49 18 / 30 5 5 0 ALBUQUERQUE FOOTHILLS........... 39 21 44 23 / 50 5 5 0 ALBUQUERQUE WEST MESA........... 43 23 49 24 / 40 5 5 0 SOCORRO......................... 48 25 54 22 / 30 5 5 0 SANDIA PARK/CEDAR CREST......... 37 17 39 18 / 50 5 5 0 MORIARTY/ESTANCIA............... 39 22 43 19 / 20 5 5 0 CARRIZOZO....................... 49 26 53 23 / 20 5 0 0 RUIDOSO......................... 45 24 46 23 / 20 5 0 0 RATON........................... 45 14 42 10 / 20 5 5 0 LAS VEGAS....................... 43 16 41 15 / 20 5 5 0 ROY............................. 47 18 41 19 / 10 5 5 0 CLAYTON......................... 53 19 45 22 / 5 5 5 0 SANTA ROSA...................... 50 23 50 23 / 5 5 5 0 TUCUMCARI....................... 60 25 54 26 / 5 5 0 0 FORT SUMNER..................... 57 26 55 26 / 5 5 0 0 CLOVIS.......................... 60 28 55 28 / 5 0 0 0 PORTALES........................ 63 30 58 29 / 5 0 0 0 ROSWELL......................... 67 34 60 31 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 3 PM MST THIS AFTERNOON FOR NMZ002- NMZ003-NMZ004. WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ004-NMZ005-NMZ006- NMZ007-NMZ009-NMZ010-NMZ011-NMZ012-NMZ013-NMZ015-NMZ016-NMZ017- NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NMZ104-NMZ108. && 16
Hazardous weather outlook, Mar 12, 6:00 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SUN MAR 12 2006 NMZ001>021-026-131300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL BE MET AGAIN TODAY OVER A PORTION OF THE EASTERN PLAINS OF NEW MEXICO...WHERE A RED FLAG WARNING WILL LIKELY BE ISSUED LATER THIS MORNING. STRONG SOUTHWEST TO WESTERLY WINDS WILL RAKE PORTIONS OF CENTRAL AND EASTERN NEW MEXICO AGAIN TODAY...WHERE A WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM TODAY. ACCUMULATING SNOWS WILL CONTINUE OVER PORTIONS OF WESTERN AND CENTRAL NEW MEXICO THROUGH THIS MORNING BEFORE TAPERING OFF AROUND MIDDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON FOR THE WESTERN AND NORTHERN MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY. A WINTER WEATHER ADVISORY REMAINS POSTED UNTIL NOON FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY AND SANDIA AND MANZANO MOUNTAINS. GUSTY SOUTHWEST TO WEST WINDS MAY RESULT IN AREAS OF LOCALLY REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW IN THE HIGHLIGHTED AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE BY CALLING 1.888.386.7637 OR BY VISITING OUR WEB SITE AND CLICKING ON SUBMIT STORM REPORTS. 99
In the hours before
Local storm report, Mar 12, 8:04 AM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
804 AM MST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM SNOW EL MORRO 35.04N 108.32W
03/12/2006 M13.0 INCH CIBOLA NM CO-OP OBSERVER
SNOWFALL TOTAL SINCE 03/11
0652 AM SNOW TAOS 36.39N 105.58W
03/12/2006 M7.0 INCH TAOS NM TRAINED SPOTTER
SINCE 4AM
0658 AM SNOW RED RIVER 36.71N 105.41W
03/12/2006 M28.0 INCH TAOS NM CO-OP OBSERVER
12 INCHES SINCE 8PM LAST NIGHT
0740 AM SNOW 10 SE CUBA 35.92N 106.83W
03/12/2006 E12.0 INCH SANDOVAL NM CO-OP OBSERVER
0740 AM SNOW SANTA FE 35.68N 105.95W
03/12/2006 M2.5 INCH SANTA FE NM PUBLIC
0745 AM SNOW 7 S LAS VEGAS 35.50N 105.22W
03/12/2006 M1.0 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
DSLocal storm report, Mar 12, 9:24 AM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
924 AM MST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM SNOW ALBUQUERQUE 35.12N 106.62W
03/12/2006 M3.0 INCH BERNALILLO NM CO-OP OBSERVER
TRAMWAY AND COMANCHE
0835 AM SNOW LOS ALAMOS 35.89N 106.28W
03/12/2006 M3.0 INCH LOS ALAMOS NM PUBLIC
0843 AM SNOW 1 N EDGEWOOD 35.10N 106.18W
03/12/2006 M1.5 INCH SANTA FE NM TRAINED SPOTTER
0829 AM SNOW 9 SW CUBA 35.93N 107.07W
03/12/2006 M6.0 INCH SANDOVAL NM CO-OP OBSERVER
0900 AM SNOW 2 SE ESPANOLA 35.98N 106.04W
03/12/2006 M3.0 INCH RIO ARRIBA NM TRAINED SPOTTER
&&
DSLocal storm report, Mar 12, 10:22 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1022 AM MST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM SNOW 11 S SANTA FE 35.52N 105.95W
03/12/2006 M2.9 INCH SANTA FE NM AMATEUR RADIO
SINCE 650 AM
0930 AM SNOW ALBUQUERQUE 35.12N 106.62W
03/12/2006 M4.0 INCH BERNALILLO NM NWS EMPLOYEE
FOOTHILLS
0845 AM SNOW ALBUQUERQUE 35.12N 106.62W
03/12/2006 M1.5 INCH BERNALILLO NM PUBLIC
CENTRAL AND JUAN TABO
0830 AM SNOW ALBUQUERQUE 35.12N 106.62W
03/12/2006 M2.8 INCH BERNALILLO NM NWS EMPLOYEE
COMANCHE AND TRAMWAY
&&
DSLocal storm report, Mar 12, 10:51 AM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1051 AM MST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW FARMINGTON 36.75N 108.19W
03/12/2006 M1.0 INCH SAN JUAN NM LAW ENFORCEMENT
0925 AM SNOW BLOOMFIELD 36.71N 107.98W
03/12/2006 M1.0 INCH SAN JUAN NM LAW ENFORCEMENT
0930 AM SNOW 38 NNW GALLUP 36.03N 109.00W
03/12/2006 M32.0 INCH SAN JUAN NM CO-OP OBSERVER
12 INCHES SINCE 200 PM YESTERDAY AT WASHINGTON PASS
0940 AM SNOW ZUNI PUEBLO 35.07N 108.85W
03/12/2006 M6.0 INCH MCKINLEY NM LAW ENFORCEMENT
WINDY WITH BLOWING SNOW
0945 AM SNOW CUBA 36.02N 106.95W
03/12/2006 M6.0 INCH SANDOVAL NM PUBLIC
ROADS SLUSHY
0945 AM SNOW 10 N JEMEZ SPRINGS 35.92N 106.69W
03/12/2006 M6.0 INCH SANDOVAL NM TRAINED SPOTTER
SINCE 9PM LAST NIGHT AT CUEVA LODGE
0945 AM SNOW DULCE 36.93N 107.00W
03/12/2006 M7.5 INCH RIO ARRIBA NM LAW ENFORCEMENT
7-8 INCHES WITH SNOW PACKED ROADS
&&
DSSpecial weather statement, Mar 12, 12:00 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MST SUN MAR 12 2006 NMZ001-008>010-014-015-122300- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- WEST CENTRAL MOUNTAINS- 1200 PM MST SUN MAR 12 2006 THE WINTER STORM WARNING FOR THE NORTHWEST PLATEAU...THE WEST CENTRAL MOUNTAINS...AND THE SOUTHWEST MOUNTAINS HAS BEEN ALLOWED TO EXPIRE. THE WINTER WEATHER ADVISORY FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY AND THE SANDIA MANZANO MOUNTAINS HAS BEEN ALLOWED TO EXPIRE. EVEN THOUGH THESE WARNINGS AND ADVISORIES HAVE EXPIRED...ISOLATED SNOW SHOWERS ARE STILL POSSIBLE FOR THE REMAINDER OF THE AFTERNOON WITH LESS THAN AN INCH OF ADDITIONAL SNOWFALL EXPECTED. STRONG GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WINTER WEATHER EVENT. 16
Nearby
Winter Storm Warnings in New Mexico, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.